MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SAF-T WING BLOOD COLLECTION AND INFUSION SET 23G X 3/4'; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. SAF-T WING BLOOD COLLECTION AND INFUSION SET 23G X 3/4'; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 972306
Medical Device Problem Codes Fail-Safe Problem (2936); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Patient Problem/Medical Problem (2688)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the safety mechanism jammed as it was pulled back.The operator suffered a needlestick while disposing of the sharp into the sharps box.The operator stated specifically that the "tube had kinked, then turned back up, and (the) needle caught (the) side of right thumb.".

Brand Name
SAF-T WING BLOOD COLLECTION AND INFUSION SET 23G X 3/4'
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7887202
Report Number3012307300-2018-03553
Device Sequence Number16200326
Product Code FMI
UDI-Device Identifier00351688059973
UDI-Public00351688059973
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Catalogue Number972306
Device Lot Number3537230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1